Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 32, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Sep 16, 2020, 9:33 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Alabama. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2020, 9:33 AM CDT (14:33 UTC)
- Expired
- Sep 16, 2020, 5:30 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Damage threat
- Catastrophic
- Flood severity
- None
Counties Baldwin County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
549
WGUS54 KMOB 161433
FFWMOB
ALC003-FLC033-091-113-162230-
/O.NEW.KMOB.FF.W.0032.200916T1433Z-200916T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
933 AM CDT Wed Sep 16 2020
...FLASH FLOOD EMERGENCY FOR PORTIONS OF BALDWIN COUNTY ALABAMA AND
THE WESTERN FLOIRIDA PANHANDLE...
The National Weather Service in Mobile has issued a
* Flash Flood Warning for...
Southeastern Baldwin County in southwestern Alabama...
Southeastern Escambia County in northwestern Florida...
Southwestern Okaloosa County in northwestern Florida...
Southwestern Santa Rosa County in northwestern Florida...
* Until 530 PM CDT Wednesday.
* At 930 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain in Portions of Baldwin County Alabama and the western
Florida Panhandle. Up to 20 inches of rain have already fallen.
Flash flooding is already occurring.
This is a FLASH FLOOD EMERGENCY for Portions of Baldwin County
Alabama and the western Floirida Panhandle. This is a PARTICULARLY
DANGEROUS SITUATION. SEEK HIGHER GROUND NOW!
HAZARD...Life threatening flash flooding. Hurricane rainbands
producing extremely heavy rain.
SOURCE...Doppler radar.
IMPACT...This is a PARTICULARLY DANGEROUS SITUATION. SEEK
HIGHER GROUND NOW! Life threatening flash flooding of
low water crossings, small creeks and streams, urban
areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Pensacola, Ferry Pass, Brent, West Pensacola, Wright, Fort Walton
Beach, Ensley, Daphne, Warrington, Fairhope, Niceville, Gonzalez,
Gulf Shores, Eglin AFB, Foley, Valparaiso, Gulf Breeze, Orange
Beach, Spanish Fort and Goulding.
We are now beginning to receive multiple reports of water rescues
with water entering homes and businesses across the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now! This is an extremely dangerous and
life-threatening situation. Do not attempt to travel unless you are
fleeing an area subject to flooding or under an evacuation order.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3067 8795 3069 8795 3071 8748 3064 8731
3050 8715 3054 8713 3053 8707 3061 8697
3073 8673 3070 8663 3074 8658 3049 8646
3040 8664 3020 8783 3026 8783 3028 8777
3036 8783 3040 8790 3048 8795 3054 8790
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CATASTROPHIC
EXPECTED RAINFALL...5-10 INCHES IN 8 HOURS
$$
JMMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 7:22 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 16, 7:22 AM CDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Mobile AL Issued by National Weather Service Key West FL 722 AM CDT Wed Sep 16 2020 .AVIATION... 12Z issuance...Hurricane Sally centered just to the west of PNS will continue slowly to the northeast this morning. Near hurricane force wind gusts continue at BFM and MOB, although these gusts should abate over the next several hours. The LIX and EVX radars reveal an eroding precipitation field across the western half of Sally, and these improving conditions are advertised in the BFM and MOB TAFs. Both of these terminals should be gusting below 35 knots by 18Z. The PNS TAF will continue to rely on NPA, and hurricane conditions are expected through at least 15Z this morning. Gusts at PNS should fall below 35 knots after 21Z. /CLR && .PREV DISCUSSION... /issued 631 AM CDT Wed Sep 16 2020/ UPDATE...Tornado watch #491 has been issued by the Storm Prediction Center until 6 PM for south central AL, all of the northwest FL panhandle extending south out across the FL coastal waters. Zones and marine forecast products have been updated to include the new headlines. /10 PREV DISCUSSION... /issued 414 AM CDT Wed Sep 16 2020/ .NORTHERN EYEWALL OF DANGEROUS HURRICANE SALLY LASHING THE GULF COAST... .CATASTROPHIC AND LIFE THREATENING FLASH FLOODING UNFOLDING... NEAR TERM UPDATE /Now Through Thursday/...The center of Hurricane Sally was about 14 miles south southwest of Orange Beach. The northern eye-wall of Hurricane Sally is pounding coastal Baldwin county and southern Mobile Bay and portions of the northwest FL panhandle with intense wind early this morning. There have been reports of dangerous flash flooding where citizens have been rescued from high water in coastal Baldwin Co. Many area roads have become inundated and impassable. This continues to be a very dangerous and evolving flash flood situation by the hour, especially at night when flooded roadways are difficult to see. We look to be well on the way to a historic flooding rain event which could total upwards of around 30" or even perhaps higher in some areas before all is said and done. Surge will be greatest along and east of where Sally crosses the coast this morning and large, dangerous breakers will likely result in coastal erosion along area beaches. Forecasters are also concerned about the development of tornadoes in outer-bands that pivot inland today. In these bands, tornadic signatures can develop quickly and move rapidly from the southeast to northwest in Sally's eastern quadrant. Sally is finally expected to move ashore near Orange Beach around 7 AM this morning. Thereafter, the wind field is forecast to begin gradually weakening/shrinking as Sally lifts northeast. Sally tracks northeast to the east of I-65 tonight and moves out of the forecast area by Thursday AM. Although Sally's wind field will begin to wind down as it moves inland, dangerous torrential rainfall will still occur and result in life threatening, catastrophic flash flooding across many areas. Dangerous river flooding is also expected as many rivers are expected to go into moderate to major flooding with some near record crests forecast. Residents should monitor the latest river forecasts and be prepared to seek higher ground. As Sally moves away, coverage of rains will begin to lower over the southwest zones late Wednesday night but remain likely over the eastern zones perhaps into Thursday. It is extremely important to stay vigilant and have an action plan in place as short term adjustments to track and intensity can still occur. Therefore, please make sure to continue to check our web-page (weather.gov/mob) as well as the National Hurricane Center (www.hurricanes.gov) for the latest updates and information on Hurricane Sally. Given the track of Sally, forecasters have lowered some of the tropical warnings over the western zones. All other warnings remain unchanged. See below for the latest updated listing on all watch/warning/advisories that are in effect. Stay safe. /10 SHORT TERM /Thursday night Through Saturday night/...Remnants of Sally are progged to move northeast over the southeast US Thursday night into Friday. Remnants of Sally will merge with a frontal boundary on Friday. The front moves south across the area on Friday with isolated to scattered showers and thunderstorms ahead of the front. A broad upper level trof looks to remain aligned from the southeast US to the western Gulf low intersecting a narrow zone of deep moisture. The passage of subtle impulses in the mean southwest flow aloft along with lingering moisture supports mentioning a small chance of showers and storms along and east of the I-65 corridor through Saturday. PoPs become suppressed to the south over the coastal waters Saturday night. The big impacts will focus on river flooding which continues into the weekend. /10 EXTENDED TERM /Sunday Through Wednesday/...The medium range looks to be fairly benign from a sensible weather standpoint. The global spectral models show a southward push of drier air in the wake of an upper trof pushing off the east coast and large surface high pressure centered over the OH River Valley. Front that comes through in the short term, stalls over the central Gulf. A small chance of showers generally over the coastal waters. Not too bad for daytime highs. Mid to upper 70s Sunday moderate gradually by the first of next week into the upper 70s/lower 80s. A slight touch of fall in the air for much of the area with overnight lows possibly dipping into the mid to upper 50s interior. Mid to upper 60s coast. /10 MARINE...Dangerous conditions to continue over the marine area with Hurricane Sally. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Local storm report, Sep 16, 8:26 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
826 AM CDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM HURRICANE 2 ESE MEDAL OF HONOR PA 30.65N 88.16W
09/16/2020 MOBILE AL PUBLIC
SIGNIFICANT DAMAGE TO HOUSE FROM DOWNED TREE
ON HOME NEAR COTTAGE HILL RD. IN MOBILE, AL.
REPORTED THROUGH SOCIAL MEDIA.
&&
SRMLocal storm report, Sep 16, 8:29 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
829 AM CDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY RAIN PACE 30.60N 87.16W
09/16/2020 E10.90 INCH SANTA ROSA FL TRAINED SPOTTER
10.90IN OF RAIN SINCE MIDNIGHT MEASURED IN
PACE, FL FROM A TRAINED SPOTTER.
&&
SRMLocal storm report, Sep 16, 8:44 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
844 AM CDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HURRICANE 2 SE MAGNOLIA SPRINGS 30.38N 87.75W
09/16/2020 BALDWIN AL PUBLIC
MAJOR DAMAGE TO HOME, RV TRAILER, AND YARD:
REPORTED AT LAURENT RD. MAGNOLIA, AL.
REPORTED THROUGH SOCIAL MEDIA.
&&
SRMLocal storm report, Sep 16, 8:48 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
848 AM CDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM HURRICANE DAUPHIN ISLAND 30.26N 88.11W
09/16/2020 MOBILE AL PUBLIC
MAJOR DAMAGE TO BOATS, DOCKS, AND CONDOS ON
DAUPHIN ISLAND, AL. REPORTED THROUGH SOCIAL
MEDIA.
&&
SRMLocal storm report, Sep 16, 8:50 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
850 AM CDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM FLASH FLOOD PACE 30.60N 87.16W
09/16/2020 SANTA ROSA FL PUBLIC
REPORT OF A CAR SUBMERGED IN WATER UP TO THE
TOP OF THE TIRES IN DRIVEWAY OF A HOME IN
PACE, FL.
&&
SRMLocal storm report, Sep 16, 8:54 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
854 AM CDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HURRICANE 2 S I10 AND I65 30.59N 88.12W
09/16/2020 MOBILE AL PUBLIC
MULTIPLE TREES DOWN AND FLOODING AT A HOME
ON DOG RIVER IN MOBILE, AL. REPORTED ON
SOCIAL MEDIA.
&&
SRMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 9:54 PM CDT | Areal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 6 hr |
| Sep 15, 10:53 PM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 5 days |
| Sep 15, 11:00 PM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 8 hr |
| Sep 15, 11:36 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 28 min |
| Sep 16, 1:03 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Sep 16, 2:59 AM CDT | Tornado Warning | MOB | Santa Rosa | 31 min |
| Sep 16, 3:42 AM CDT | Tornado Warning | MOB | Santa Rosa | 15 min |
| Sep 16, 3:44 AM CDT | Tornado Warning | MOB | Okaloosa | 16 min |
| Sep 16, 3:45 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 8 hr |
| Sep 16, 3:58 AM CDT | Flash Flood Warning | MOB | Escambia | 6 hr |
| Sep 16, 4:00 AM CDT | Tornado Warning | MOB | Okaloosa | 15 min |
| Sep 16, 5:00 AM CDT | Flash Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 10 hr |
| Sep 16, 9:49 AM CDT | Flash Flood Warning | MOB | Escambia | 9 hr |
| Sep 16, 1:21 PM CDT | Coastal Flood Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 15 hr |
| Sep 16, 1:21 PM CDT | High Surf Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 15 hr |
| Sep 16, 1:35 PM CDT | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 10 hr |
| Sep 16, 2:26 PM CDT | Areal Flood Warning | MOB | Escambia, Okaloosa, Santa Rosa | 12 hr |
| Sep 15, 7:31 PM CDT | Special Marine Warning | MOB | 59 min | |
| Sep 15, 8:16 PM CDT | Special Marine Warning | MOB | 44 min | |
| Sep 15, 8:29 PM CDT | Areal Flood Advisory | MOB | Mobile | 4 hr |
| Sep 15, 11:40 PM CDT | Special Marine Warning | MOB | 25 min | |
| Sep 16, 1:32 AM CDT | Special Marine Warning | MOB | 88 min | |
| Sep 16, 2:08 AM CDT | Special Marine Warning | MOB | 22 min | |
| Sep 16, 2:57 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Sep 16, 3:04 PM CDT | Flash Flood Warning | MOB | Covington, Escambia | 116 min |
| Sep 16, 4:18 PM CDT | Small Craft Advisory | MOB | 14 hr | |
| Sep 16, 4:45 PM CDT | Areal Flood Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 12 hr |
Nearby
Flash Flood Warnings in Florida, 2020Flash Flood Warnings in Alabama, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.